How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Mental Health
Satisfied Customers: 17326
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
Type Your Mental Health Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

2 years ago I took an antidepressant for depression and

Customer Question

2 years ago I took an antidepressant for depression and anxiety for a total of 3 months and ever since my personality has been completely erased, along with the inner psyche I’ve spent a lifetime building. When I attempt to “look inside”, there is literally nothing there. Everything that made up my specific sense of personal being is gone, including my hopes, fears, dreams, goals, opinions, values, morals, likes/dislikes, and most strikingly, all emotions and feelings. I now struggle with tinnitus, poor memory, depersonalization, poor concentration, abnormal sleep, dizziness, numbness in ears and other weird things which i never had. What could be the solution? Is this going to be permanent?
Submitted: 25 days ago.
Category: Mental Health
Expert:  Dr. D. Love replied 25 days ago.

Hello from JustAnswer.

It can be difficult to differentiate whether these symptoms are related to the underlying mental health condition or the medicines used to treat the condition. If it is related to the medicines, it typically is not a permanent issue. Even if it is a component of the underlying mental health condition, it usually is not permanent.

In situations like this, the intervention that my patients have had the most success would be to address these issues in counseling.

If I can provide any clarification, please let me know.

Related Mental Health Questions